Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jan 2, 2006, 4:28 PM EST for Switzerland County, Indiana. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2006, 4:28 PM EST (21:28 UTC)
- Expired
- Jan 2, 2006, 5:15 PM EST
- In force
- 47 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Switzerland County, IN
The radar
The Louisville radar (KLVX), 120 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 4:44 PM EST | TSTM WND DMG | 3 Wnw Patriot, IN | REPORT FROM EAST ENTERPRISE OF TREES DOWN, ROOF DAMAGE AND WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 12:59 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 022130 SVRILN INC155-022215- /O.NEW.KILN.SV.W.0002.060102T2128Z-060102T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 428 PM EST MON JAN 2 2006 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SWITZERLAND COUNTY IN INDIANA * UNTIL 515 PM EST * AT 418 PM EST...RADAR INDICATED THAT THIS SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BRAYTOWN...MOVING NORTHEAST AT 35 MPH. THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN CARROLL COUNTY. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SWITZERLAND COUNTY...INCLUDING MOUNT STERLING...JACKSONVILLE... FAIRVIEW...CENTER SQUARE...ALLENSVILLE...EAST ENTERPRISE...QUERCUS GROVE AND PATRIOT. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3880 8526 3868 8515 3887 8476 3892 8500 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 3:34 PM EST, 54 minutes earlier.
Area forecast discussion, Jan 2, 3:34 PM EST, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 334 PM EST MON JAN 2 2006 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... CURRENT SURFACE ANALYSIS DEPICTS LOW PRESSURE CENTERED OVER EASTERN ILLINOIS THIS AFTERNOON. WARM FRONT WAS LOCATED ACROSS NORTHERN OHIO AND EXTENDED WEST INTO NORTHERN INDIANA. COLD FRONT EXTENDED SOUTH FROM CENTRAL INDIANA INTO LOUISIANA. UPPER LOW WAS LOCATED OVER WESTERN ILLINOIS. RADAR IMAGERY SHOWS LINE OF SHOWERS AND THUNDERSTORMS MOVING EAST- NORTHEAST. WITH LINE APPROACHING..HAVE GONE WITH 100 POPS FOR THIS EVENING. AFOREMENTIONED LOW PUSHES EAST BY TUESDAY MORNING. HAVE LINGERED SLIGHT POPS ACROSS THE EAST THROUGH EARLY AFTERNOON ON TUESDAY. UPPER LEVEL LOW PUSHES EAST BY TUESDAY AFTERNOON AND UPPER LEVEL RIDGING BUILDS IN. REGION WILL REMAIN IN PROGRESSIVE ZONAL FLOW THROUGH THE SHORT TERM. NEXT SYSTEM APPROACHES CWA ON WEDNESDAY. LOW WILL PUSH ACROSS THE GREAT LAKES WEDNESDAY INTO EARLY THURSDAY. HAVE INTRODUCED SLIGHT CHANCE POPS ACROSS THE NORTH EARLY WEDNESDAY AND INCREASED TO CHANCE ACROSS THE ENTIRE CWA. PRECIP SHOULD REMAIN ALL LIQUID DURING THE DAY AND CHANGE OVER TO A MIX OF RAIN AND SNOW BY 00Z. PRECIP SHOULD CHANGE OVER TO ALL SNOW BY THURSDAY MORNING. FOR TEMPS...HAVE GONE CLOSE TO GUIDANCE NUMBERS OVERNIGHT. FOR TUESDAY...MET NUMBERS SEEM A BIT TOO COLD SO HAVE STUCK CLOSER TO WARMER MAV NUMBERS WITH CLOUD COVER. MAV NUMBERS SEEM A BIT TO WARM ON WEDNESDAY AND MET SEEMS A BIT TOO COLD SO HAVE GONE CLOSER TO FWC NUMBERS. RLG && .LONG TERM (THURSDAY THROUGH MONDAY)... A RETURN TO MORE SEASONABLE WEATHER WILL OCCUR DURING THE PERIOD. ON THURSDAY AND FRIDAY...LOW PRESSURE WILL TRAVEL FROM THE GREAT LAKES TO THE ATLANTIC COAST. UNDER A COLD ADVECTION REGIME...NORTHWEST TO NORTH FLOW OFF THE GREAT LAKES AIDED BY OROGRAPHIC LIFT AND A SHORT WAVE TROUGH WILL PROVIDE A CHANCE OF SNOW SHOWERS. HIGH PRESSURE WILL BRING DRY WEATHER ON SATURDAY. SLIGHT WARM ADVECTION WILL OCCUR SUNDAY AND MONDAY AS ANOTHER LOW MOVES THROUGH THE LAKES BRINGING A CHANCE FOR RAIN AND SNOW. EXPECT A MODEST AMOUNT OF PRECIPITATION WITH LOW APPEARING TOO WEAK ON LATEST MODEL RUN TO TAP MUCH GULF MOISTURE. TEMPERATURES WILL BE TYPICAL FOR JANUARY THURSDAY THROUGH SATURDAY BEFORE A SLIGHT REBOUND SUNDAY AND MONDAY. DAILY MEAN TEMPERATURES MAY ACTUALLY BE SLIGHTLY ABOVE NORMAL THROUGH MUCH OF THE PERIOD WITH LESS THAN IDEAL RADIATIONAL COOLING DUE TO PERSISTENT BOUNDARY LAYER MOISTURE. CONIGLIO && .AVIATION... OVERRUNNING PCPN STILL NR KCMH/KLCK...BUT IT SHOULD BE NORTH OF THOSE TWO TAFS SHORTLY AFT 18Z...SO WILL NOT CARRY PCPN IN THE BEGINNING. CIGS ARE BOUNCING UP AND DOWN IN THE SC...FROM VFR TO MVFR AND BACK. TRIED TO TIME AND COVER THESE CHANGES AS WELL AS POSSIBLE UNTIL DRY SLOT AHEAD OF CONVECTIVE LINE WORKS INTO KCVG/KLUK SHORTLY. HAVE TSRA LINE TIMED TO I-75 AROUND 00Z AND KCMH/KLCK AROUND 4Z. GAVE A TEMPO BEGINNING AN HOUR BEFORE THIS TO COVER ANY STORMS THAT MIGHT DEVELOP AHEAD OF THE LINE. EXPECT LINE TO WEAKEN AS IT MOVING INTO TAFS WITH LOSS OF HEATING...THUS WENT WITH STRONGER GUSTS IN THE WEST VERSUS THE EAST. ALSO...NOTICED THAT THE NORTHERN EDGE WAS WEAKENING...SO ONLY WENT TEMPO IN KCMH/KLCK. AFTER LINE...EXPECT A BRIEF BREAK IN THE CLOUDS...BEFORE WRAP AROUND WORKS IN. BASED ON OBS IN MO...LOWERED CIGS TO IFR AFTER 06Z. SITES && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jan 2, 5:59 AM EST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 559 AM EST MON JAN 2 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-031100- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 559 AM EST MON JAN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS INDIANA AND OHIO THIS AFTERNOON. THIS LOW WILL BRING PLENTY OF SHOWERS AND THUNDERSTORMS TO THE REGION TODAY. SOME OF THESE THUNDERSTORMS COULD BE STRONG TO SEVERE...ESPECIALLY SOUTH OF I-70 NEAR THE OHIO RIVER. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. FLOODING IS ANOTHER CONCERN TODAY AS MOST AREAS HAVE SEEN AT LEAST A QUARTER OF AN INCH OF RAINFALL THIS MORNING. TO MAKE MATTERS WORSE SOME LOCAL RIVERS AND STREAMS ARE RUNNING FULL AND THE GROUND...ESPECIALLY NORTH OF I-70...IS STILL FROZEN SEVERAL INCHES BELOW THE SURFACE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. TIPTON
In the hours before
Local storm report, Jan 2, 4:28 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
428 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG CARROLLTON 38.68N 85.16W
01/02/2006 CARROLL KY LAW ENFORCEMENT
2 TREES DOWN ON HWY 55
&&
RLGNearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.